Jump to content
CrazyBoards.org

Depressed, Menopausal, FRUSTRATED


Recommended Posts

Hi

I feel so lucky to happen upon this board. My dx, rx are below in my signature. I'm very frustrated with all of the medication trial and errors. I just don't seem to get much relief. I'm in talk therapy - weekly. I feel like I'm on a merry go round of drugs and symptoms, and more drugs and more symptoms. Right now, I'm depressed, have the sweats, CANNOT seem to lose weight and trying Saphris and Hormone Replacement Therapy. My latest labs say TSH is 1.4 and Free T4 .57. Saphris doesn't seem to to much but sedate me. HRT has slowed the sweats, but I'm still getting them about 8 times a drenching day. I think if I could lose weight, I would feel better about myself. Does anyone have a similar situation? I'd love to know I'm not alone. I'm thinking of discontinuing Saphris and cutting back on mirtazapine. Also, I take a statin for Tryglycerides (488 - maybe mirtazapine related). I'm just frustrated as hell and I'm not sure of what to do next.

I once worked at the executive level and now I walk dogs, as I've been unable to hold a job through all of this. HELP!!

Link to comment
Share on other sites

Hi, amess! I'm one of the resident oldies around here, so I feel your pain about a lot of your situation.

I have no advice about the hot flashes. I had them for 6 or 7 years, and I still get them. sigh

I know it's frustrating to be trying all these meds and feel like they're not working. Keep trying, and slog away with the talk therapy to supplement the meds.

If you want to lose weight, and you're middle-aged, you need to exercise. Aside from the thyroid stuff and its effects, there have been studies done that show that middle-aged women cannot maintain the weight they were in their 30s and 40s unless they exercise every day. I don't mean a gentle stroll in the park---we're talking sweaty, aerobic workouts. sigh I hate it, but if you really want to lose weight, you need to do diet stuff, AND exercise.

Come back and talk to us as much as you want. We have a blog section if you would like to start one of them.

I'm glad you found us.

olga

Link to comment
Share on other sites

How long have you been on the saphris? The sedation may wear off in time. It may be a possiblity to take all your dose at night, as well, you may want to discuss with your doc. Some folks do this with success, it seems, although the half life on this med is not the longest in the world, I don't believe.

Also, building up gradually to your therapeutic dose may help.... This can avoid some side effects.

what, specifically, are you taking the saphris for? depression? i'm a bit confused. I take it, but more to tamp down the hypomanic/psychotic end of my ccycle and anxiety. I love it for that. When i tried it for depression it did nothing. Saphris can be an effective antianxylotic, or however you spell that, IMHO.

Your resident saphris lover,

Anna

And welcome!

Link to comment
Share on other sites

Hi Olga!

I'm so glad for replies! I'm interested that you brought up exercise - as I'm a dog walker. I walk about 3-4 hours a day with 2-3 walks that are very aerobic. I also do weight training. Do you have any experience to share with HRT or thyroid meds? It seems like the weight has gone up and become stubborn since my thyroid went out of wack, but my internest wanted to try HRT first.

I attached a photo of my dawg. He certainly cheers up my day and I wouldn't know what to do without him!

Cheers!

Link to comment
Share on other sites

I think you might want to talk to your OB/GYN about the HRT. I don't think that an internist is going to be up to date about what HRT does to women. I just don't trust male doctors on this one. If it's regular HRT, they can have a powerful effect on other parts of your body. Well, I'm sure you know that.

I haven't taken any thyroid meds at all. You might post on our forum for hormonal issues. Here's a link: http://www.crazyboards.org/forums/index.php/forum/91-hormone-and-glandular-problems-how-do-you-make-a-hormone-kick-her-in-the-ankle/

Keep us posted!

olga

Link to comment
Share on other sites

Archived

This topic is now archived and is closed to further replies.

×
×
  • Create New...